Alert archive / Alabama / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 144, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 19, 2019, 1:36 PM CDT for Perry County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2019, 1:36 PM CDT (18:36 UTC)
- Expired
- Aug 19, 2019, 2:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Perry County, AL
The radar
The Birmingham radar (KBMX), 77 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1531 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 12:57 PM CDT, 39 minutes earlier.
Area forecast discussion, Aug 19, 12:57 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1257 PM CDT Mon Aug 19 2019 .UPDATE... For 18Z Aviation. && .SHORT TERM... /Updated at 0356 AM CDT Mon Aug 19 2019/ Today and Tonight. This AM we have mid and high cloudiness noted on satellite. Some of this could stick with us today in conjunction with a weak upper disturbance. However, we continue to be in a very warm humid low level flow which will help us heat up. Afternoon convection is expected today with heating and will be aided some by the shortwave moving through the weak upper flow around the Texas upper ridge and across Central Alabama. However, with similar 1000-850 mb thickness values expected today for portions of Central Alabama in advance and outside of convection, we could still heat up sufficiently to hit heat advisory criteria. With the ongoing heat building over the last few days, will go on the side of caution. With that said, will not be issuing for the whole area, just for a band of higher heat values from the west-northwest counties to around MGM including the BHM metro. Activity is expected to taper off by mid evening as we lose heating and disturbance rotates through. Overnight temperatures tonight should be similar to this morning. 08 .LONG TERM... /Updated at 0356 AM CDT Mon Aug 19 2019/ Tuesday through Sunday. Much of the extended forecast remains on track for this update. On Tuesday, high pressure sits over the eastern Plains while a large anticyclone remains over the western Atlantic. In between these two circulations, a weak low-level inverted trough and low height center will situate over portions of the Southeast including southern Georgia and the Florida Panhandle as southeasterly anticyclonic flow aloft shifts the disturbance slowly westward over the forecast area through Wednesday. This feature will provide support for afternoon convection as we begin to see lower temperatures with highs decreasing into the low to mid 90s, although higher humidity levels will make it feel a bit warmer. The overall wind and height fields become rather messy on Thursday with the aforementioned weak troughing becoming much less defined, but with the Bermuda High extending to our southeast, a few periods of southerly low-level winds appear likely enough to continue fueling a moist airmass such that scattered to numerous afternoon thunderstorms can be expected during peak heating on Thursday and Friday. Meanwhile, deep-layer troughing deepens over the eastern CONUS by the end of the week driving a cold front south through the Ohio and Tennessee Valleys. Uncertainty remains between model guidance on whether the tail edge of the front will ultimately pass through the forecast area this weekend, and confidence remains low on any one given outcome. Therefore, the forecast for Saturday and Sunday, and associated 50 to 60 percent PoPs, will be focused on the broad cyclonic flow aloft over Central Alabama as the base of the trough moves through the southeast in conjunction with a rich axis of moisture (PWATS ~2 inches) ahead of the front. Periods of rain over the next week will help keep us cooler during the daytime with highs in the upper 80s to near 90F Saturday and Sunday as ridging becomes less pronounced over the forecast area. 86 && .AVIATION... 18Z TAF Discussion. Afternoon convection will be biggest forecast challenge for this TAF period. VFR conditions & variable winds at 5-7 kts should continue outside TSRA activity, which may impact most if not all terminals at some point today. Best chances reside this afternoon & have handled with TEMPO groups generally after ~20Z. Though scattered SHRA & TSRA will likely continue into the evening, expecting decreasing coverage & intensity after dark. Have included MVFR vis at EET/TOI towards 10-12Z tomorrow morning, especially since rain-cooled air may be in place overnight. Will watch trends for MVFR conditions at other terminals, as well as monitor obs for any needed amendments due to TSRA activity this afternoon. 40/Sizemore && .FIRE WEATHER... Rain chances begin increasing today with scattered to numerous afternoon showers and thunderstorms possible most days this week. Temperatures will gradually return to normal levels by mid week as relative humidity values continue to rise. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 70 96 71 94 70 / 20 40 20 40 30 Anniston 71 95 72 94 71 / 30 40 30 40 30 Birmingham 73 97 74 96 73 / 20 40 30 40 30 Tuscaloosa 74 96 74 95 73 / 20 40 30 40 30 Calera 71 96 72 94 71 / 30 40 30 40 30 Auburn 72 91 72 91 72 / 40 50 30 50 30 Montgomery 73 95 73 94 73 / 40 50 30 50 30 Troy 71 92 71 92 70 / 40 60 30 50 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... Heat Advisory until 9 PM CDT this evening for the following counties: Autauga...Bibb...Chilton...Dallas...Fayette...Greene... Hale...Jefferson...Lamar...Lowndes...Marion...Montgomery... Perry...Pickens...Shelby...Tuscaloosa...Walker. &&
Hazardous weather outlook, Aug 19, 4:30 AM CDT, 9 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 430 AM CDT Mon Aug 19 2019 ALZ011>015-017>050-201230- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 430 AM CDT Mon Aug 19 2019 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Hot temperatures along with increasing moisture will allow many afternoon heat indices to reach above 100 degrees. Some in the west half of Central Alabama could see values go above 105. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. With continue hot and humid conditions, a few areas may see afternoon heat indices get close to 105 again on Tuesday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time. 08
In the hours before
Special weather statement, Aug 19, 1:11 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Birmingham AL
111 PM CDT Mon Aug 19 2019
ALZ033-034-191845-
Bibb AL-Perry AL-
111 PM CDT Mon Aug 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY AND
SOUTHWESTERN BIBB COUNTIES UNTIL 145 PM CDT...
At 111 PM CDT, Doppler radar was tracking a strong thunderstorm near
Harrisburg, or 8 miles south of Brent, moving southwest at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Brent, Heiberger, Sprott and Ellards.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3292 8720 3278 8704 3263 8720 3272 8735
3285 8742 3288 8742
TIME...MOT...LOC 1811Z 054DEG 9KT 3281 8718
40/SizemoreThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 4:48 AM CDT | Heat Advisory | BMX | Autauga, Bibb, Chilton, Dallas, Fayette, Greene and 11 more | 16 hr |
| Aug 19, 1:11 PM CDT | Special Weather Statement | BMX | Perry | 34 min |
| Aug 19, 1:47 PM CDT | Special Weather Statement | BMX | Hale | 28 min |
| Aug 19, 1:48 PM CDT | Special Weather Statement | BMX | Bibb | 27 min |
| Aug 19, 2:17 PM CDT | Special Weather Statement | BMX | Perry | 28 min |
| Aug 19, 2:20 PM CDT | Special Weather Statement | BMX | Bibb | 25 min |
| Aug 19, 2:34 PM CDT | Special Weather Statement | BMX | Dallas | 26 min |
| Aug 19, 2:37 PM CDT | Special Weather Statement | BMX | Greene | 23 min |
| Aug 19, 2:48 PM CDT | Special Weather Statement | BMX | Cherokee | 42 min |
| Aug 19, 3:06 PM CDT | Special Weather Statement | BMX | Fayette | 24 min |
| Aug 19, 3:30 PM CDT | Special Weather Statement | BMX | Cherokee | 45 min |
| Aug 19, 3:38 PM CDT | Special Weather Statement | BMX | Jefferson | 37 min |
| Aug 19, 3:42 PM CDT | Special Weather Statement | BMX | Greene | 33 min |
| Aug 19, 3:46 PM CDT | Special Weather Statement | BMX | Fayette | 29 min |
| Aug 19, 3:59 PM CDT | Special Weather Statement | BMX | Cherokee | 31 min |
| Aug 19, 4:38 PM CDT | Special Weather Statement | BMX | St. Clair | 22 min |
| Aug 19, 4:53 PM CDT | Special Weather Statement | BMX | Macon | 37 min |
| Aug 19, 5:04 PM CDT | Special Weather Statement | BMX | Montgomery | 26 min |
| Aug 19, 5:06 PM CDT | Special Weather Statement | BMX | Cleburne | 39 min |
| Aug 19, 5:09 PM CDT | Special Weather Statement | BMX | Dallas | 36 min |
| Aug 19, 5:12 PM CDT | Severe Thunderstorm Warning | BMX | Macon | 33 min |
| Aug 19, 5:24 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 18 min |
| Aug 19, 5:27 PM CDT | Special Weather Statement | BMX | Talladega | 48 min |
| Aug 19, 5:30 PM CDT | Special Weather Statement | BMX | St. Clair | 15 min |
| Aug 19, 5:39 PM CDT | Special Weather Statement | BMX | Randolph | 51 min |
| Aug 19, 5:57 PM CDT | Areal Flood Advisory | BMX | Montgomery | 2 hr |
| Aug 19, 6:10 PM CDT | Special Weather Statement | BMX | Russell | 35 min |
| Aug 19, 6:19 PM CDT | Special Weather Statement | BMX | Lowndes | 26 min |
| Aug 19, 6:31 PM CDT | Special Weather Statement | BMX | Jefferson | 29 min |
| Aug 19, 6:49 PM CDT | Special Weather Statement | BMX | Jefferson | 26 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.